MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An ultraflex esophageal ng proximal release covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was fully cover and undeployed.The shaft was slightly bent, and the loops of the stent were noted to be bent inward.Functional examination was performed by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand.By retracting the finger ring the crocheted suture that binds to the delivery system shaft, the stent was gradually released from the delivery system, the stent was release without problems.The outer diameter (od) of the stent and the stent length were measured and were found to be within specification.No other issues were noted to the stent.The reported event of stent failure to deploy was not confirmed; the stent was deployed without resistance.The investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that the technique used the by the user trying to deploy the stent, could have caused the resistance felt during the procedure and for this reason the stent failed to deploy and the shaft was slightly bent.Additionally, the stent loops were bent; however, there is insufficient information about what could be the cause for this failure.Therefore, a review and analysis of all available information indicated the most probable cause of the reported event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on october 12, 2020 that an ultraflex esophageal ng proximal release covered stent was to be implanted in the esophagus to treat an esophageal stenosis during stenting procedure performed on (b)(6) 2020.According to the complainant, the stent failed to deploy.Reportedly, the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the stent loops were bent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11131845
Report Number3005099803-2020-06620
Device Sequence Number11830833
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public08714729716105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberM00514240
Device Catalogue Number1424
Device Lot Number0025711297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1